Source: Mountains and Mustardseeds
Hi there, we need to talk. My name is Amy Moser. I have almost written this post at least 20 times and got too overwhelmed and abandoned it. Well here goes…
The antibiotics you took or are taking for your sinus infection, UTI, skin infection, laser eye surgery…ect…may have already damaged you.
Cipro, Levaquin, Avalox, nearly every generic ending in "quin", "oxacin,""ox,"…are all part of a large family of antibiotics called "Fluoroquinolones." The FDA finally updated their warning on these antibiotics as of July 2016. They site "multiple system damage that may be irreversible. Permanent you guys. Here is the link for the warning if you are a doubting Thomas: https://www.fda.gov/Drugs/DrugSafety/ucm500143.htm. Take a gander real quick if you are reading this with an eyebrow raised. Trust me, I wish I had been given the opportunity to soak up this information before it was too late.
In 2010, I took Cipro for a UTI and it changed my life forever. A round of antibiotics literally changed the path I was walking, into a path that I couldn't even crawl on. Multiple spontaneous tendon and ligament ruptures, spinal degeneration, and arthritis that is widespread. We are talking multiple joint dislocations and surgeries to most of my large joints and spine. Twenty surgeries in the last 7 years if you wanna count. I said T W E N T Y.
This class of antibiotics were supposed to be only used as a last resort antibiotics, if all other options had failed. They never were supposed to be given for common infections. They damage the body so seriously because they actually damage the DNA mitochondrial repair cells. Those are the cells that are supposed to heal any damage to the body. In this case, it damages the cells that are supposed to repair damaged cells and tissue. So…you can only heal tissue to the integrity it was when it fell apart. Fantastic. You now have tissue paper tendons and ligaments. You are a human piñata at a party and life is whacking you left and right. Do you know what it feels like to hear and feel your shoulder pull apart like taffy, or your achilles pop and tear apart like an old rubber band? It gets even better. Flouroquinolones cross the blood brain barrier. This can result in psychiatric events, depression, and suicidal thoughts. I was incredibly fortunate not to have the psychiatric side of this.
Here is another sickening truth…the damage is cumulative. The more exposures you have to these antibiotics, the more damage is done to your body. Not just for some people, ALL people. A hundred percent of people who take a Fluoroquinolone antibiotic, show changes in blood flow to the tendon, cartilage, and ligament in their bodies. Each person has a different breaking point depending on their own unique DNA. Some people fall apart or die after 1 pill. I fell apart after my 4th round of Fluoroquinolone antibiotics in my life and some people are on their 25th round and are still oblivious to what is happening inside them until they break. It might not even be a physical one. It may be a psychotic one. By then, it's too late. The damage is done.
This was my nightmare. It gets worse. There is no cure. No treatment. No relief. No specialist even. Im telling you…if it hadn't been for the knowledge that God is ever present and with me…I would have walked out in front of a bus. He is the reason I am sane…well mostly.
I am writing this in hopes that you will educate yourself and your families. Don't take that antibiotic in ignorance one more time. Don't take your chances. Don't be afraid to demand an alternative. You get only one life.
I am convinced that a large portion of why God allowed this in my life, is so that I could use my loud mouth to educate you. To share the blessings and miracles He has given me throughout this journey and to be my obnoxious self for a cause that needs to be shouted from the rooftops. If you take a Fluoroquinolone by choice…please don't tell me. It makes me have anxiety and it makes me worry about something I can't control. Only you can control what goes in your body. When you tell me you take these antibiotics, it makes me feel physically ill. If you only understood the risk you are taking, you wouldn't take it. Save the explanation. There are alternatives if you demand them. I've refused these medications on multiple occasions and so has my mom who is allergic to penicillins and Cephalosporins and Sulfa. There are other options if you demand them. If you don't have Anthrax poisoning, or pseudomonas bacteria…my family doctor will tell you, they can figure something else out.
I am going to share some trustworthy Fluoroquinolone warning links. If you look them up…I am sure you will be glad you did. Do it for yourself and do it for your friends and your family.
- FDA: Warning for Fluoroquinolone antibiotics
- Department of Health and Human Services: Warning for Cipro
- New England Journal of Medicine: Achilles Tendinitis and Tendon Rupture Due to Fluoroquinolone Antibiotics
- New York Times: Popular Antibiotics May Carry Serious Side Effects
- ResearchGate: Musculoskeletal Complications of Fluoroquinolones: Guidelines and Precautions for Usage in the Athletic Population
- Medscape: Musculoskeletal Complications of Fluoroquinolones: Guidelines and Precautions for Usage in the Athletic Population
- PubMed: The mitochondria targeted antioxidant MitoQ protects against fluoroquinolone-induced oxidative stress and mitochondrial membrane damage in human Achilles tendon cells
- WebMD's warning about Cipro and similar antibiotics
- Oxford Journals: Fluoroquinolone-Associated Tendinopathy: A Critical Review of the Literature
- Oxford Journals: Electrochemical characteristics of five quinolone drags and their effect on DNA damage and repair in Escherichia coli
- NATA Journals: Fluoroquinolones and Tendinopathy: A Guide for Athletes and Sports Clinicians and a Systematic Review of the Literature
- The Journal of Clinical and Aesthetic Dermatology: The Risk of Fluoroquinolone-induced Tendinopathy and Tendon Rupture: What Does The Clinician Need To Know?
- NCBI: The vasculature and its role in the damaged and healing tendon
- Medication Sense: New Warnings for Cipro, Levaquin, and other Quinolone Antibiotics
Over the last 7 years, I've been to 3 Rheumatologists, orthopedic surgeons and spine surgeons, physical therapists, physical medicine and rehab specialists and 3 different primary care doctors. There is no treatment but to try to put back together what breaks.
I have seen multiple docs from Mayo clinic and they are in the same boat as the others. They don't know how to reverse it. They can't. The science is not there yet. I contacted a doctor from Mayo Clinic in Rochester Minnesota, his name was Jay Smith, and he had been part of a research study of the effects of Fluoroquinolones on the musculoskeletal system in the athletic population. He actually wrote me back when I asked him for a consult and told him I would even fly there for an appointment if he thought he could help me. He said that he didn't know how to treat it. They know the science behind the damage that Fluoroquinolones cause, but the science is not there yet in how to reverse it.
I will tell you this. I reached an incredibly low and dark place when he responded with this. You have to understand that I have had a miracle. God is what has gotten me through this and I can't put the credit on anything else. The ministers at my church prayed for me with blessed oil. In the Bible it talks about this in James chapter 5. I had an incredible experience during that "administration." My son was 8 years old at the time and he had a dream that night where God spoke to him and told him that "He was going to heal his mom, but we had to be patient." This was 5 years ago. I am hiking mountains regularly now. My body still has many problems but my progress has been a miracle and all my surgeons and doctors will tell you the same. God is the great physician, and He alone is the answer. I did write a book about this and it will be coming out in the next 6 to 8 weeks. It's called "The Magnificent Story of a Lame Author." I have had countless blessings through this and the credit for the improvement is God's.
We have to get this information out there. Spread it to everyone you know. Print the FDA warning and show it to your friends and family and even your doctors. Sometimes the warnings slip through the cracks and they don't know. You could save their lives. Alright people, let's make a positive difference!